MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number 0284514
Medical Device Problem Codes Break (1069); Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a valvuloplasty procedure, the ptv balloon allegedly partially separated at the shaft and the balloon allegedly wasn't completely deflated.It was further reported that the actual balloon was still connected via the lumen to fill the balloon.Furthermore, it was allegedly hard to remove through the sheath.Reportedly, it was removed all together and the procedure was completed using another balloon.There was no reported injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 07/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during a valvuloplasty procedure, the ptv balloon allegedly partially separated at the shaft.It was further reported that the actual balloon was still connected via the lumen to fill the balloon.Furthermore, it was allegedly hard to remove through the sheath.Reportedly, it was removed all together and the procedure was completed using another balloon.There was no reported injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one true ptv dilatation catheter was received for evaluation.A complete circumferential break to the distal end of the catheter shaft proximal to balloon was noted.During visual analysis, the balloon was noted to be separated from the catheter shaft at the proximal end leaving the inner guidewire lumen exposed.No other anomalies were noted.Due to the condition of the device, no functional testing was performed.Based on the received sample visual analysis, a catheter shaft break with the inner guidewire lumen in the proximal end of balloon could be observed, further the balloon was attached with the inner guidewire lumen moved distal to the balloon could be noted.Therefore, the investigation is confirmed for the reported break and difficult to removal issues.A definitive root cause for the reported break and difficult to removal issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 07/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TRUE DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19123674
Report Number2020394-2024-00527
Device Sequence Number8359457
Product Code OZT
UDI-Device Identifier00801741097478
UDI-Public(01)00801741097478
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0284514
Device Lot NumberGFHU0615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown